Is There Any Treatment for Hemosiderin Staining?
Doctor Answers 4
Auriderm May Help
Hemosiderin is an iron-complex which is grabbed up by the macrophages, the scavenger cells of the body. Hemosiderin forms after trauma or hemorrhage as it results from the break down of red blood cells. Hemosiderin causes the yellow-brown pigmentation one sees as a bruise is healing.
Vitamin K oxide as found in Auriderm may help eliminate the hemosiderin deposits. A recent paper by Cohen and Bhatia ( J. Drugs Dermatol. 2009, Nov.) demonstrated that Vitamin K oxide gel hastens the resolution of purpura after the pulsed dye laser. It is speculated that Vitamin K Oxide gel may similarly help quell bruising after other cosmetic procedures such as fillers and surgery.
Hemosiderin is created when the Fe++ ion transforms to the Fe+++ ion. Unlike the Fe++ ion, the Fe+++ ion is poorly absorbed and may linger long after the bruise has reabsorbed. Vitamin K oxide converts the Fe+++ ion back to the more easily absorbed Fe++ ion, blocking and/or reversing the formation of hemosiderin.
Auriderm a relatively recent entry into the cosmetic dermatology market contains vitamin K oxide in a nanosphere mode. It very well may be a valuable tool in helping rid the skin of hemosiderin.
If the hemosiderin staining is on the lower legs it is very difficult to improve because of the circulation of the skin in this area. Other areas might benefit from vitamin K creams and laser treatment.
Hemosiderin staining is caused by the deposition of iron pigmentation from red blood cells in the skin and its support cells. There is no effective treatment for hemosiderin staining.
You might also like...
Laser can work
In some cases where stain is longstanding, Q switched alexandrite laser can be helpful- test spot is helpful before treating larger area
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.